New Hampshire, 2002

Damaging Wind in New Hampshire, June 27, 2002

June 27, 2002 · NWS BOX · 1 event in 1 county or zone

A severe thunderstorm downed large branches in Hillsborough.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A severe thunderstorm downed large branches in Hillsborough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT THU JUN 27 2002

ISOLATED CNVCTN BGNG TO SPRD INTO WRN PART OF CWA...WITH THE
ORGANIZED CNVCTN OUT ACRS CNTRL AND WRN NY/PA.  LKG FOR STORMS TO
SPRD INTO THE FA AREA LATE THIS AFTN AND LAST WELL INTO THE EVE HRS.
EVEN ONCE THREAT OF SVR WX/TSTMS DMSH LKG FOR SCT SHWRS TO CONT THRU
A GD PRTN OF THE NGT...ESP SE ZONES.

COLD FRNT WL REACH WRN NEW ENG ARND 06Z TNGT...BUT GETS HUNG UP FOR A
BIT AS IT GETS TO THE COAST ARND 12 FRI.  FOR THIS...WL FCST CHC
SHWRS EARLY TMRW AM FOR SE ZONES...MNLY CAPE AND ISLDS.

MDLS HV DECENT S/W MVG ACRS NEW ENG LATE TMRW AM THRU MID AFTN.
FRNT WL BE SLOW TO MOVE OUT AND TAKE THE LL MOIST AND INSTBLTY WITH
IT. ALTHOUGH SMALL CAPE TO WORK WITH...400 TO 800 JULES...THE TQ
JUMPS TO 20-22 BY EARLY AFTN...TOTALS UP TO 50 TO 52 AND LI/S TO FALL
TO -2 TO -4. XPCT LOW TOPPED CNVCTN TO POP UP BY LATE TMRW AM OR VRY
EARLY AFTN WITH THE BEST CHC IN CNTRL AND ERN MA AND RI.  WBZ FALLS
TO BLW 10K BY EARLY AFTN...SO COULD BE A HAIL-ER TYPE OF DAY.  XPCT
THAT ANY TSTMS TMRW SHLD BEGIN TO QUITE DOWN BY MID OR LATE AFTN.

ONCE FRNT AND S/W MV TO THE E OF FCST AREA...DRIER AIR WRKS IN FOR
FRI NGT AND SAT AS WEAK HI PRES RDG BLDS IN FM THE W.   STILL WARM
INLAND ON SAT...BUT WK PRS GRDNT SHLD ALLOW FOR C-BRZS AT THE COAST
WITH COOLER TMPS.

UPR LVL RDG BEGINS TO BLD BK ACRS THE NE SUN INTO NXT WITH BERMUDA
HI PRES SETTING UP AT THE SFC.  W-SW FLOW AT THE SFC SUN INTO ERLY
NXT WEEK WITH VERY WARM TO HOT TEMPS.  WILL KEEP CHC AFTN TSTMS FOR
TUE AND WED WITH WK SFC TROF IN THE VCNTY.

MARINE: SW FLOW KEEPING SEAS UP ALNG PART OF THE S COAST. WL KP UP
SCA FOR ROUGH SEAS INTO TNGT. WIND LETS UP SOME LATE TNGT AND TURNS
W-NW FRI...SO LKG FOR SEAS TO GRDLY COME DOWN.  NO PRBLMS XPCTD FRI
NGT OR SAT WITH LGT WNDS AND LCL C-BRZS.

.BOX...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA FOR SEAS FOR ANZ254-ANZ255-ANZ234-ANZ235-ANZ237.

NOTCHEY

In the hours before

Special weather statement, Jun 27, 4:05 PM EST, 2 hours 25 minutes before
MAZ004-010-272145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT THU JUN 27 2002

AT 504 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER
BELCHERTOWN...MOVING EAST AT 30 MPH.  THIS STORM HAS A HISTORY OF
BLOWING DOWN SMALL BRANCHES.  HEAVY DOWNPOURS CAN ACCOMPANY THIS
STORM.

THE THUNDERSTORM WILL BE NEAR...
  WARE AROUND 520 PM...
  HARDWICK AROUND 525 PM...
  NEW BRAINTREE AROUND 530 PM...
  NORTH BROOKFIELD AROUND 535 PM...
  OAKHAM AROUND 540 PM...
  PAXTON AROUND 545 PM.

AED/KAB
Local storm report, Jun 27, 4:20 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
520 PM EDT THU JUN 27 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0438 PM    EASTHAMPTON               MA   WIND DAMAGE
06/27/02   HAMPSHIRE                      NMRS TREES DOWN REPORTED
                                          BY AMATEUR RADIO

NS
Special weather statement, Jun 27, 4:27 PM EST, 2 hours 3 minutes before
MAZ005-013>016-272215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT THU JUN 27 2002

AT 524 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH
...ABOUT 6 MILES WEST OF FRAMINGHAM...MOVING EAST AT 25 MPH.  THIS
STORM HAS A HISTORY OF BLOWING DOWN TREE BRANCHES OF ONE INCH IN
DIAMETER.

THE THUNDERSTORM WILL BE NEAR...
  FRAMINGHAM AROUND 535 PM...
  SUDBURY AROUND 540 PM...
  NATICK AROUND 545 PM...
  WELLESLEY AROUND 550 PM...
  NEEDHAM AND WALTHAM AROUND 555 PM.

AED/KAB
Special weather statement, Jun 27, 5:11 PM EST, 1 hour 19 minutes before
NHZ011-012-272300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT THU JUN 27 2002

AT 607 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH...OVER WESTERN WINDHAM COUNTY IN VERMONT.  THE STORM WAS MOVING
EAST AT 40 MPH...AND WILL REACH WESTERN PORTIONS OF CHESHIRE COUNTY
AROUND 625 PM.  THIS STORM MAY CONTAIN HAIL AND FREQUENT DANGEROUS
LIGHTNING.

THE THUNDERSTORM WILL BE NEAR...
  WESTMORELAND AROUND 625 PM...
  SURRY AND KEENE AROUND 635 PM...
  SULLIVAN AROUND 640 PM...
  DUBLIN AROUND 650 PM.

AED/KAB
Local storm report, Jun 27, 5:25 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
625 PM EDT THU JUN 27 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    WAYLAND                   MA   WIND DAMAGE
06/27/02   MIDDLESEX                      LARGE BRANCHES DOWN
                                          REPORTED BY AMATEUR RADIO

0525 PM    SHREWSBURY                MA   WIND DAMAGE
06/27/02   WORCESTER                      TREE DOWN ON HOUSE
                                          REPORTED BY AMATEUR RADIO

NS
Local storm report, Jun 27, 5:49 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
649 PM EDT THU JUN 27 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    WESTBOROUGH               MA   WIND DAMAGE
06/27/02   WORCESTER                      TREES DOWN ON MILK STREET
                                          REPORTED BY AMATEUR RADIO

NS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hillsborough

When
June 27, 6:30 PM EST
Where
Hillsborough County, Hillsborough
Measured
50 kt (58 mph)
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
43.117, -71.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2002Every state in 2002This day in weather historyWarnings in New Hampshire, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302937.